Alert archive / Colorado / River Flood Warnings in 2013

River Flood Warning 14, NWS Pueblo, CO

September 16, 2013Otero County, Colorado

NWS Pueblo, CO issued this river flood warning at Sep 16, 2013, 8:20 AM MDT for Otero County, Colorado. It took effect at Sep 16, 2013, 4:39 PM MDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2013, 8:20 AM MDT (14:20 UTC)
In effect from
Sep 16, 2013, 4:39 PM MDT
Expired
Sep 17, 2013, 8:10 PM MDT
In force
28 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Otero County, CO

The radar

The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at La Junta (LXHC2).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07123000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WGUS45 KPUB 161420
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
820 AM MDT MON SEP 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.RECENT HEAVY RAINS ALONG THE ARKANSAS RIVER VALLEY AND PIKES PEAK
REGION WILL LEAD TO GRADUAL RISES IN THE ARKANSAS RIVER IN LA JUNTA.
THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE EARLY THIS EVENING,
BEFORE CRESTING TUESDAY MORNING AT A MINOR FLOOD STAGE OF 10.2 FEET.
ADDITIONAL RAINS TODAY ACROSS THE REGION COULD INCREASE THE
PREDICTED CREST. STAY TUNED FOR THE LATEST UPDATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-170220-
/O.NEW.KPUB.FL.W.0014.130917T0045Z-130918T1434Z/
/LXHC2.1.ER.130917T0045Z.130917T1200Z.130918T0234Z.UU/
820 AM MDT MON SEP 16 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM THIS EVENING TO WEDNESDAY MORNING.
* AT  7:15 AM MONDAY THE STAGE WAS 10.2 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING AND 
  CONTINUE TO RISE TO NEAR 12.2 FEET BY MIDMORNING TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW EVENING.
* IMPACT...AT 11.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

$$
5 follow-up statements
862 
WGUS85 KPUB 161951
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
151 PM MDT MON SEP 16 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. 

.LATEST FORECASTS FOR THE ARKANSAS RIVER AT LA JUNTA NOW BRING THE
RIVER TO A MAXIMUM LEVEL OF 12.9 FEET BY EARLY TOMORROW AFTERNOON.
PLEASE USE EXTREME CAUTION IN AND AROUND THE AREA AND AVOID THE AREA
IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-170751-
/O.EXT.KPUB.FL.W.0014.130916T2239Z-130918T1851Z/
/LXHC2.1.ER.130916T2239Z.130917T1800Z.130918T0651Z.UU/
151 PM MDT MON SEP 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:15 PM MONDAY THE STAGE WAS 10.5 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 12.9 FEET BY EARLY TOMORROW AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT WEDNESDAY 
  MORNING.
* IMPACT...AT 11.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

$$
895 
WGUS85 KPUB 170108
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
708 PM MDT MON SEP 16 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER NEAR FOWLER AFFECTING CROWLEY AND OTERO COUNTIES.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.THE ARKANSAS RIVER HAS CRESTED NEAR FOWLER AND HAS DROPPED BELOW
FLOOD STAGE. THE RIVER STILL REMAINS HIGH IN THAT AREA. 
THE ARKANSAS RIVER IS STILL EXPECTED TO REACH MINOR FLOOD STAGE
IN LA JUNTA LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC025-089-170138-
/O.CAN.KPUB.FL.W.0016.000000T0000Z-130917T1424Z/
/CDMC2.1.ER.130916T1946Z.130916T2115Z.130916T2246Z.UU/
708 PM MDT MON SEP 16 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER NEAR FOWLER.
* AT  6:15 PM MONDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT  4:46 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.8 FEET BY 
  MIDMORNING WEDNESDAY.
* IMPACT...AT 7.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW SPOTS 
  ALONG THE RIVER CHANNEL.

$$

COC089-171308-
/O.CON.KPUB.FL.W.0014.000000T0000Z-130918T1851Z/
/LXHC2.1.ER.130917T0139Z.130917T1800Z.130918T0651Z.UU/
708 PM MDT MON SEP 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 PM MONDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING AND 
  CONTINUE TO RISE TO NEAR 12.9 FEET BY EARLY TOMORROW AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT WEDNESDAY 
  MORNING.
* IMPACT...AT 11.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

$$
830 
WGUS85 KPUB 171519
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
919 AM MDT TUE SEP 17 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. 

.THE CREST OF HIGH WATER IN THE ARKANSAS RIVER FROM RECENT HEAVY
RAINS CONTINUES TO MOVE THROUGH THE LA JUNTA AREA.  THE ARKANSAS AT
LA JUNTA IS EXPECTED TO CREST NEAR 12.9 FEET EARLY THIS AFTERNOON
AND THEN GRADUALLY FALL BELOW MINOR FLOOD STAGE SHORTLY AFTER
MIDNIGHT TONIGHT.

AT 8:23 AM MDT...THE LA JUNTA FIRE DEPARTMENT REPORTED THAT
HIGHWAY 194 EAST OF LA JUNTA WAS CLOSED DUE TO FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-180319-
/O.EXT.KPUB.FL.W.0014.000000T0000Z-130918T1912Z/
/LXHC2.1.ER.130917T0540Z.130917T1800Z.130918T0712Z.UU/
919 AM MDT TUE SEP 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM TUESDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.9 FEET BY 
  EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT.
* IMPACT...HIGHWAY 94 EAST OF LA JUNTA HAS CLOSED AND AGRICULTURAL
  FLOODING IS OCCURRING.

$$
705 
WGUS85 KPUB 172022
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
221 PM MDT TUE SEP 17 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. 

.THE ARKANSAS RIVER AT LA JUNTA HAS CRESTED AND WATER LEVELS HAVE
BEGUN TO RECEED. THE RIVER WILL REMAIN AT MINOR FLOOD STAGE THROUGH
THIS AFTERNOON, BEFORE DROPPING BELOW FLOOD STAGE EARLY THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-180821-
/O.EXT.KPUB.FL.W.0014.000000T0000Z-130918T1400Z/
/LXHC2.1.ER.130917T0540Z.130917T1530Z.130918T0200Z.UU/
221 PM MDT TUE SEP 17 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:15 PM TUESDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS EVENING.
* IMPACT...AT 11.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

$$
115 
WGUS85 KPUB 180210
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
810 PM MDT TUE SEP 17 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.THE WATER LEVEL IN THE ARKANSAS RIVER AT LA JUNTA HAS FALLEN
BELOW FLOOD STAGE.  HOWEVER THE WATER LEVEL WILL REMAIN HIGH
AND WILL BE FAST FLOWING THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  SATURATED
BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING WATER.  

FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-180240-
/O.CAN.KPUB.FL.W.0014.000000T0000Z-130918T1400Z/
/LXHC2.1.ER.130917T0540Z.130917T1530Z.130917T2236Z.UU/
810 PM MDT TUE SEP 17 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* AT  7:15 PM TUESDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FELL BELOW FLOOD STAGE AT  4:36 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.5 FEET BY 
  MIDMORNING THURSDAY.
* IMPACT...AT 10.0 FEET...THE RIVER IS BANKFULL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Sep 16, 5:34 AM MDT, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 16, 5:34 AM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
534 AM MDT MON SEP 16 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 529 AM MDT MON SEP 16 2013

...LOCALIZED FLASH FLOODING POSSIBLE FROM 2 PM MDT THIS AFTERNOON
INTO THIS EVENING...ESPECIALLY OVER PORTIONS OF EL PASO AND TELLER
COUNTY...INCLUDING THE WALDO CANYON AND BLACK FOREST BURN SCARS...

OTHERWISE...GRADUALLY IMPROVING METEOROLOGICAL CONDITIONS ARE
ANTICIPATED DURING THE SHORT-TERM ALTHOUGH SOME LOCALLY HEAVY RAIN
WILL AGAIN BE POSSIBLE WITH THE STRONGEST STORMS.  SHORT-TERM
METEOROLOGICAL CHALLENGES INCLUDES POPS AND PRECIPITATION
AMOUNTS...TEMPERATURES AS WELL AS AREAS OF MORNING LOW CLOUDS...FOG
AND DRIZZLE.

FORECAST DISTRICT CURRENTLY NOTING DECREASING COVERAGE OF
MEASURABLE PRECIPITATION(PER LOCAL RADAR/OBSERVATIONS)...ABOVE
SEASONAL EARLY MORNING MID-SEPTEMBER TEMPERATURES...GENERALLY
LIGHT WINDS AND AREAS OF LOW CLOUDS...DRIZZLE AND FOG...PRIMARILY
OVER EASTERN SECTIONS. EXPECT THAT THE LOW CLOUDS AND FOG SHOULD
DISSIPATE AS THE MORNING PROGRESSES.

LATEST REAL-TIME DATA...NEAR/SHORT-TERM COMPUTER SIMULATIONS AND
FORECAST MODEL SOUNDINGS SUGGEST THAT ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS...SOME CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE
POSSIBLE OVER THE FORECAST DISTRICT DURING THE SHORT-TERM.

OVERALL...STORMS SHOULD NOT BE AS WIDESPREAD AND/OR INTENSE AS
EXPERIENCED DURING THE PAST SEVERAL DAYS ALTHOUGH LOCALIZED HEAVY
RAINFALL NOT OUT OF THE QUESTION AS ADEQUATE ATMOSPHERIC MOISTURE
WILL COMBINE WITH SOME UPPER ENERGY(PER PV ANALYSIS) TO PRODUCE
SOME STRONGER STORMS.

IF ONE OF THESE STRONGER STORMS SETS UP OVER ONE OF THE RECENT BURN
SCARS(SUCH AS THE WALDO CANYON BURN SCAR) OR OVER RECENTLY SATURATED
LOCATIONS...THEN FLASH FLOODING WOULD BECOME POSSIBLE.  DUE TO THIS
POSSIBILITY...WFO HAS ISSUED A FLASH FLOOD WATCH THIS AFTERNOON AND
EVENING FOR PUBLIC ZONES 81/84 AND 85. PLEASE REMAIN WEATHER ALERT
FOR POTENTIAL FLOODING THREATS FROM THIS INTO TONIGHT AND BE
PREPARED TO TAKE ACTION IF NECESSARY. THIS HOLDS ESPECIALLY TRUE FOR
PERSONS NEAR AREA BURN SCARS AND RECENTLY SATURATED LOCATIONS...WHERE
THE FLASH FLOODING THREAT IS LIKELY GREATEST.

OVERALL...TEMPERATURES OVER THE FORECAST DISTRICT TODAY SHOULD RUN
WITHIN A CATEGORY OF SO OF VALUES NOTED YESTERDAY...WHICH WILL BE
SLIGHTLY BELOW MID-SEPTEMBER CLIMATOLOGICAL AVERAGES.  MINIMUM
TEMPERATURES TONIGHT SHOULD BE SIMILAR TO THIS MORNINGS
VALUES...WHICH ARE SEVERAL DEGREES ABOVE CLIMATOLOGICAL AVERAGES
MOST AREAS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 529 AM MDT MON SEP 16 2013

STRENGTHENING SOUTHWEST FLOW AHEAD OF PACIFIC NORTHWEST UPPER TROUGH
WILL LEAD TO WARMER AND DRIER CONDITIONS MOST AREAS TUE AND AND
WED...AS LEE SURFACE TROUGH DEEPENS AND DOWNSLOPE BREEZES DEVELOP
OVER THE PLAINS. MODELS STILL SUGGEST ENOUGH MOISTURE WILL LINGER
ACROSS THE MOUNTAINS FOR ISOLATED AFTERNOON TSRA BOTH TUE AND
WED...THOUGH STORM INTENSITY WILL BE RATHER WEAK GIVEN MODEST
INSTABILITY. MAX TEMPS TUE/WED WILL PUSH BACK ABOVE SEASONAL
AVERAGES DUE TO LESS CLOUD COVER AND INCREASING DOWNSLOPE GRADIENTS.
COLD FRONT THEN PUSHES SOUTH THROUGH THE REGION WED NIGHT INTO THU
AS UPPER TROUGH MOVES FROM THE NORTHERN ROCKIES INTO THE NORTHERN
HIGH PLAINS. WESTWARD PUSH OF MOISTURE BEHIND THE FRONT LOOKS FAIRLY
WEAK...THOUGH THERE SHOULD BE ENOUGH LIFT TO PRODUCE AT LEAST
ISOLATED CONVECTION OVER THE EASTERN MOUNTAINS AND PLAINS AS LOW
LEVEL GRADIENTS SWITCH TO WEAK EASTERLY. GRADUAL WARMING TREND THEN
BEGINS FRI INTO THE WEEKEND WITH MAINLY DRY CONDITIONS...THOUGH A
RENEWED NORTHWARD PUSH OF MID LEVEL MOISTURE MAY LEAD TO SOME VERY
ISOLATED AND WEAK MOUNTAIN CONVECTION SAT AND SUN AFTERNOONS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 529 AM MDT MON SEP 16 2013

GREATEST POTENTIAL FOR MVFR-IFR CONDITIONS SHOULD BE NOTED OVER THE
KALS...KPUB AND ESPECIALLY THE KCOS TAF SITES THROUGH APPROXIMATELY
15Z THIS MORNING DUE TO AREAS OF LOW CLOUDS...FOG...DENSE AT TIMES
AND SOME DRIZZLE.  THEN FROM THIS AFTERNOON INTO THIS
EVENING...OUTSIDE OF GENERALLY ISOLATED SHOWERS AND
THUNDERSTORMS...GENERALLY VFR CONDITIONS SHOULD BE NOTED AT THE TAF
SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR COZ081-084-085.

&&

SHORT TERM...77
LONG TERM...PETERSEN
AVIATION...77
Hazardous weather outlook, Sep 16, 6:52 AM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
652 AM MDT MON SEP 16 2013

COZ058>089-093>099-171300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
652 AM MDT MON SEP 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ADEQUATE ATMOSPHERIC MOISTURE IN COMBINATION WITH UPPER LEVEL ENERGY
IS EXPECTED TO TRIGGER ISOLATED TO SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS...CAPABLE OF GENERATING LOCALLY HEAVY RAIN...OVER
SOUTHERN COLORADO FROM THIS AFTERNOON INTO THIS EVENING.

DUE TO THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING OVER
ALREADY SATURATED SOILS...A FLASH FLOOD WATCH HAS BEEN ISSUED FROM 2
PM MDT TO 10 PM MDT TONIGHT FOR EL PASO AND TELLER
COUNTIES...INCLUDING THE WALDO CANYON AND BLACK FOREST BURN
SCARS.

PLEASE REMAIN WEATHER ALERT FOR POTENTIAL FLOODING THREATS FROM THIS
AFTERNOON INTO THIS EVENING AND BE PREPARED TO TAKE ACTION IF
NECESSARY. THIS HOLDS ESPECIALLY TRUE FOR PERSONS NEAR AREA BURN
SCARS AND RECENTLY SATURATED LOCATIONS...WHERE THE FLASH FLOODING
THREAT IS LIKELY GREATEST.

IN ADDITION...ADDITIONAL STORM THREATS OVER SOUTHERN COLORADO
INCLUDE HAZARDOUS CLOUD TO GROUND LIGHTNING AS WELL AS WIND GUSTS TO
AROUND 50 MPH. FINALLY...AREAS OF LOW CLOUDS AND DENSE FOG WILL
BE POSSIBLE OVER EASTERN SECTIONS AS WELL AS PORTIONS OF THE SAN
LUIS VALLEY INTO THE MID-MORNING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY AND WEDNESDAY...A GENERAL DRYING TREND WILL CONTINUE.
THERE WILL STILL BE ISOLATED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY...BUT MOST STORMS WILL BE CONFINED TO THE
MOUNTAINS AND HAVE LITTLE POTENTIAL FOR HEAVY RAIN. PRIMARY STORM
THREATS DURING THIS PERIOD WILL BE LIGHTNING AND GUSTY WINDS.
ON THURSDAY...A COLD FRONT WILL MOVE THROUGH THE AREA...WHICH
WILL ALLOW THUNDERSTORMS WHICH DEVELOP OVER THE MOUNTAINS TO
SPREAD EASTWARD ACROSS THE PLAINS. AGAIN GUSTY WINDS AND LIGHTNING
WILL BE THE MAIN STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

77/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 6:46 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Sep 15, 7:01 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Sep 15, 7:50 PM MDTRiver Flood WarningPUBPueblo13 hr
Sep 15, 9:28 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Sep 15, 9:40 PM MDTAreal Flood AdvisoryPUBLas Animas, Otero3 hr
Sep 15, 11:19 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Sep 16, 5:27 AM MDTFlash Flood WatchPUBEl Paso, Fremont, Teller9 hr
Sep 16, 1:45 PM MDTRiver Flood WarningPUBPueblo4 hr
Sep 16, 1:45 PM MDTRiver Flood WarningPUBCrowley, Otero5 hr
Sep 16, 3:14 PM MDTAreal Flood AdvisoryPUBHuerfano106 min
Sep 16, 3:47 PM MDTAreal Flood AdvisoryPUBHuerfano103 min
Sep 16, 4:34 PM MDTAreal Flood AdvisoryPUBLas Animas116 min

Nearby

River Flood Warnings in Colorado, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.